brussels sprouts

Looking For An Excuse To Avoid Brussels Sprouts?

Recently a Scotsman who was being treated with a blood thinning drug warfarin had a close call after a festive feed of Brussels sprouts.

BEWARE eating too many Brussels sprouts this Christmas – a man has been hospitalised after overdosing on the festive veg.

Vitamin K in the leafy greens interfered with blood-thinning medication the man was taking – causing him to suffer heart failure.

Jill Young, chief executive of the Golden Jubilee Hospital, revealed: “Whilst we think this is possibly the first-ever festive admission to hospital caused by the consumption of Brussels sprouts, we were delighted that we were able to stabilise his levels.”

Consultant cardiologist Dr Roy Gardner said: “Patients who are taking anticoagulants are generally advised not to eat too many green leafy vegetables, as they are full of vitamin K, which antagonise the action of this vital medication.”

Experts are now warning people on similar medication to go easy on the greens tomorrow.

If you or anyone you know is being treated for blood clots or abnormal heart rhythms with blood thinning drugs it’s important to keep an eye on green vegetable consumption. Sudden increase or decrease in levels eaten can lead to dramatic swings in blood levels of the drug.

Yours in good health.

Dr George

See full story on news.com.au

,